Alert archive / Utah / Flash Flood Warnings in 2015
Flash Flood Warning 15, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jun 6, 2015, 12:15 PM MDT for Kane County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2015, 12:15 PM MDT (18:15 UTC)
- Expired
- Jun 6, 2015, 3:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
- Flood severity
- None
County Kane County, UT
The radar
The Cedar City radar (KICX), 98 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:45 PM MDT | FLASH FLOOD | 14 Wnw Big Water, UT | PARIA RIVER ROSE TO 3410 CFS AT HIGHWAY 89 AS FLOOD WAVE PASSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 90 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 250 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
813
WGUS55 KSLC 061819
FFWSLC
UTC025-062115-
/O.NEW.KSLC.FF.W.0015.150606T1815Z-150606T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1215 PM MDT SAT JUN 6 2015
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL KANE COUNTY IN UTAH...
* UNTIL 315 PM MDT
* AT 1215 PM MDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN OVER THE LOWER PARIA RIVER DRAINAGE...THE HOUSE ROCK
VALLEY AND BUCKSKIN GULCH AREAS. RADAR ESTIMATES OF .75 INCHES TO
1.5 INCHES OF RAIN HAS FALLEN OVER THESE AREAS IN THE LAST 45 MIN.
FLASH FLOODING WILL OCCUR IN THESE DRAINAGES.
* A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT THROUGH 1245 PM
FOR THE THUNDERSTORM THAT PRODUCED THIS RAINFALL.
* FLASH FLOODING WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
KANE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3717 11200 3710 11186 3700 11186 3700 11206
$$
GM2 follow-up statements
829 WGUS75 KSLC 062006 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 206 PM MDT SAT JUN 6 2015 UTC025-062115- /O.CON.KSLC.FF.W.0015.000000T0000Z-150606T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 206 PM MDT SAT JUN 6 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR SOUTH CENTRAL KANE COUNTY... AT 200 PM MDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE LOWER PARIA RIVER DRAINAGE NEAR US 89 WEST OF BIGWATER UTAH. RAINFALL AMOUNTS OF 2+ INCHES HAS FALLEN OVER THE LOWER DRAINAGE IN A SHORT PERIOD OF TIME. THE PARIA RIVER FLASH FLOODED LAST NIGHT, FRIDAYS JUNE 5TH...AND IS NOW RISING DUE TO THE INTENSE RAINFALL AND SATURATED CONDITIONS. IT IS EXPECTED THAT THE RIVER IS NOW FLOWING AT VERY DANGEROUS LEVELS AND WILL CONTINUE TO RISE...ESPECIALLY AS THE FLOOD FLOW MOVES INTO THE PARIA NARROWS AREA NEAR THE UTAH ARIZONA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE LOWER PARIA DRAINAGE...BE AWARE OF FLASH FLOODING AND TAKE STEPS TO ENSURE FOR YOUR SAFETY. && LAT...LON 3717 11200 3710 11186 3700 11186 3700 11206 $$ MCINERNEY
077 WGUS75 KSLC 062113 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 313 PM MDT SAT JUN 6 2015 UTC025-062121- /O.EXP.KSLC.FF.W.0015.000000T0000Z-150606T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ KANE UT- 313 PM MDT SAT JUN 6 2015 ...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL KANE COUNTY WILL EXPIRE AT 315 PM MDT... FOR THE FORESEEABLE FUTURE...HEAVY RAINFALL HAS SLOWED TO THE POINT WHERE FLASH FLOODING IS NO LONGER OBSERVED. HOWEVER...AS ADDITIONAL THUNDERSTORMS MOVE INTO THE AREA...FLASH FLOODING MAY ONCE AGAIN OCCUR. LAT...LON 3717 11200 3710 11186 3700 11186 3700 11206 $$ MCINERNEY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:38 AM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 6, 10:38 AM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT SAT JUN 6 2015 .SYNOPSIS...THE UPPER LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN NEVADA WILL CONTINUE ON A SLOW NORTHEAST PATH THROUGH THE GREAT BASIN THIS WEEKEND. THE MOIST AIRMASS IN PLACE ACROSS UTAH WILL REMAIN IN PLACE THROUGH SUNDAY...THEN GRADUALLY DRY OUT SUNDAY NIGHT AND MONDAY. && .DISCUSSION...THE UPPER LOW CURRENTLY CENTER OVER EXTREME SOUTHERN NEVADA WILL CONTINUE A SLOW NORTHEAST TRACK ACROSS UTAH THROUGH SUNDAY MORNING. THIS LOW WILL GRADUALLY LOSE ITS DEFINITION SUNDAY AFTERNOON. THE REMNANT OF THIS FEATURE WILL EVOLVE IN AN ELONGATED EXTENDING FROM SOUTHERN WYOMING TO THE EASTERN PACIFIC THROUGH CENTRAL/SOUTHERN CALIFORNIA. LOOKING AT ANOTHER ACTIVE DAY FOR CONVECTION ACROSS MUCH OF THE FORECAST AREA. PWAT VALUES REMAIN HIGH ACROSS MUCH OF UTAH THIS MORNING. THESE VALUES SHOULD REMAIN ELEVATED THROUGH TONIGHT... THOUGH MODEST DRYING IS EXPECTED ACROSS SOUTHWEST UTAH IN THE WAKE OF THE PASSING UPPER LOW. EARLIER ORGANIZED PRECIP ALONG A VORTICITY LOBE LIFTING NORTH ACROSS WESTERN UTAH WILL TURN WEST AND EXIT THE STATE BY EARLY AFTERNOON. SUBSIDENCE IN THE WAKE OF THIS FEATURE HAS LEFT MOSTLY CLEAR SKIES ACROSS WEST-CENTRAL AND SOUTHWEST UTAH. SYNOPTIC-SCALE LIFT ASSOCIATED WITH THE UPPER LOW ALONG WITH GOOD EARLY SURFACE HEATING IS ALREADY PRODUCING CONVECTION OVER THE SOUTHWEST AT MID-MORNING. CONVECTIVE PRECIP WILL EXPAND ACROSS THE STATE THIS AFTERNOON...WITH THE EASTERN AND NORTHERN FLANKS OF THE UPPER LOW THE MOST ACTIVE AREAS THROUGH THIS EVENING. STRONG CONVECTION LOOKS TO HAVE A DECENT CHANCE AT DEVELOPING AGAIN THIS AFTERNOON. THE PERSISTENT UPPER LEVEL JET CUTTING SOUTHWEST TO NORTHEAST THROUGH THE FOUR CORNERS REGION SHOULD GENERATE SUFFICIENT UPPER DIVERGENCE TO SUPPORT DEEP CONVECTION ACROSS MAINLY EASTERN AND NORTHERN UTAH. STRONG CONVECTION WITH HAIL AND HEAVY POTENTIAL WILL MOST LIKELY BE CONFINED TO EASTERN UTAH WHERE THE SHEAR PROFILE IS MOST FAVORABLE. HEAVY RAIN MAY BECOME AN ISSUE LATE THIS AFTERNOON AND EVENING ACROSS CENTRAL AND NORTHER UTAH. AS THE UPPER LOW MOVES INTO CENTRAL UTAH THE MEAN FLOW WEAKENS CONSIDERABLE...LEADING TO SLOWER MOVING SHOWERS/STORMS PRODUCING HEAVY RAIN. WILL CONSIDERING EXPANDING THE CURRENT FLASH FLOOD WATCH FURTHER NORTH AND WEST IF EVENTS WARRANT. BY SUNDAY THE UPPER LOW BEGINS TO WEAKEN AND ELONGATE ACROSS UTAH. PLENTY OF MOISTURE WILL REMAIN OVER THE REGION TO FUEL DIURNAL CONVECTION...WITH MUCH OF THE ACTIVITY CONCENTRATED NEAR THE MID- LEVEL TROUGH AXIS ACROSS CENTRAL/SOUTHERN UTAH. && .AVIATION...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM OVER THE LOCAL TERRAIN SURROUNDING KSLC TODAY...MOST PROLIFIC AFTER 18Z. THE MOST LIKELY IMPACT TO THE TERMINAL WILL BE PERIODIC GUSTY AND ERRATIC WINDS THIS AFTERNOON AND EVE...BUT A 50 PERCENT CHANCE EXISTS THAT CIGS WILL FALL BELOW 7000FT AGL AND A 10 PERCENT CHANCE LIGHTNING WILL BE AN IMPACT AS WELL. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 8 PM MDT THIS EVENING FOR UTZ013-020-021. WY...NONE. && PUBLIC...CONGER AVIATION...MERRILL FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jun 6, 5:20 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 520 AM MDT SAT JUN 6 2015 UTZ001>016-019>021-517-518-WYZ021-071300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 520 AM MDT SAT JUN 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WITH THE LOW PRESSURE SYSTEM AND DEEP MOISTURE IN PLACE OVER THE FORECAST AREA...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ACROSS THE ENTIRE OUTLOOK AREA TODAY...WITH SOME ACTIVITY LINGERING ACROSS NORTHERN AND CENTRAL PORTIONS INTO TONIGHT. THERE IS A POTENTIAL FOR HAIL...LOCALLY HEAVY RAIN AND FLASH FLOODING...PRIMARILY OVER THE SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BE CONFINED MAINLY TO THE NORTHERN TWO-THIRDS OF THE OUTLOOK AREA ON SUNDAY BEFORE A WARMER AND DRIER AIRMASS SPREADS INTO THE AREA. THE NEXT STORM SYSTEM IS EXPECTED TO BRING COOLER WET WEATHER BACK TO THE AREA WEDNESDAY THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:55 PM MDT | Flash Flood Warning | SLC | Kane | 6 hr |
| Jun 5, 8:06 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 6 hr |
| Jun 6, 3:28 AM MDT | Flash Flood Watch | SLC | 17 hr | |
| Jun 6, 12:03 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 42 min |
| Jun 6, 12:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane | 46 min |
| Jun 6, 12:47 PM MDT | Flash Flood Warning | SLC | Kane | 4 hr |
| Jun 6, 1:21 PM MDT | Special Weather Statement | SLC | 39 min | |
| Jun 6, 1:29 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 1:32 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane | 12 min |
| Jun 6, 2:00 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 45 min |
| Jun 6, 2:16 PM MDT | Severe Thunderstorm Warning | SLC | Garfield, Kane, San Juan | 15 min |
| Jun 6, 2:36 PM MDT | Flash Flood Warning | SLC | Emery, Garfield, Wayne | 3 hr |
| Jun 6, 2:44 PM MDT | Severe Thunderstorm Warning | SLC | Kane, San Juan | 46 min |
| Jun 6, 4:45 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.